Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 11, 2020, 8:10 PM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 12, 2020, 2:00 AM MST. It was in force for 14 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 2020, 8:10 PM MST (03:10 UTC)
- In effect from
- Nov 12, 2020, 2:00 AM MST
- Expired
- Nov 12, 2020, 4:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 1:32 PM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 43 MPH. |
| Nov 12, 1:52 PM MST | NON-TSTM WND GST 59 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. |
| Nov 12, 1:52 PM MST | NON-TSTM WND GST 62 | Vedauwoo, WY | WYDOT SENSOR AT VEDAUWOO. SUSTAINED WINDS OF 43 MPH. |
| Nov 12, 2:06 PM MST | NON-TSTM WND GST 63 | 2 Wnw Buford, WY | WYDOT SENSOR AT LONE TREE, WEST OF BUFORD. |
| Nov 12, 2:12 PM MST | NON-TSTM WND GST 60 | 5 Nw Arlington, WY | WYDOT SENSOR AT WAGONHOUND. SUSTAINED WINDS OF 47 MPH. |
| Nov 12, 2:42 PM MST | NON-TSTM WND GST 64 | 2 Wnw Buford, WY | WYDOT SENSOR AT LONE TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318 WWUS75 KCYS 120310 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 810 PM MST Wed Nov 11 2020 WYZ110-121200- /O.UPG.KCYS.HW.A.0029.201112T0900Z-201112T2100Z/ /O.NEW.KCYS.HW.W.0043.201112T0900Z-201112T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 810 PM MST Wed Nov 11 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST THURSDAY... * WHAT...Sustained west winds 30 to 40 mph with gusts up to 65 mph. * WHERE...North Snowy Range Foothills County including Arlington and Elk Mountain. * WHEN...From 2 AM to 2 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
5 follow-up statements
677 WWUS75 KCYS 120821 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 121 AM MST Thu Nov 12 2020 WYZ110-130000- /O.NEW.KCYS.HW.A.0030.201113T0600Z-201115T0900Z/ /O.CON.KCYS.HW.W.0043.201112T0900Z-201112T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 121 AM MST Thu Nov 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the High Wind Watch, west winds 35 to 55 mph with gusts up to 80 mph possible. * WHERE...North Snowy Range Foothills County. * WHEN...For the High Wind Warning, until 2 PM MST this afternoon. For the High Wind Watch, from this evening through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-115>117-130000- /O.NEW.KCYS.HW.A.0030.201113T1200Z-201115T0900Z/ Central Laramie Range and Southwest Platte County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 121 AM MST Thu Nov 12 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 75 mph possible. * WHERE...Central Laramie Range and Southwest Platte County, Laramie Valley, South Laramie Range and South Laramie Range Foothills Counties. * WHEN...From late tonight through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-108-118-119-130000- /O.NEW.KCYS.HW.A.0030.201114T0100Z-201115T0600Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 121 AM MST Thu Nov 12 2020 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...East Platte County, Goshen County, Central Laramie County and East Laramie County Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
627 WWUS75 KCYS 121219 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 519 AM MST Thu Nov 12 2020 WYZ110-130000- /O.CON.KCYS.HW.W.0043.000000T0000Z-201112T2100Z/ /O.CON.KCYS.HW.A.0030.201113T0600Z-201115T0900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 519 AM MST Thu Nov 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the High Wind Watch, west winds 35 to 55 mph with gusts up to 80 mph possible. * WHERE...North Snowy Range Foothills County. * WHEN...For the High Wind Warning, until 2 PM MST this afternoon. For the High Wind Watch, from this evening through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ104-105-109-111-113-130000- /O.EXA.KCYS.HW.A.0030.201113T1200Z-201115T0900Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Baggs, Saratoga, and Encampment 519 AM MST Thu Nov 12 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph possible. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, Central Carbon County, Southwest Carbon County and Upper North Platte River Basin Counties. * WHEN...From late tonight through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ106-115>117-130000- /O.CON.KCYS.HW.A.0030.201113T1200Z-201115T0900Z/ Central Laramie Range and Southwest Platte County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 519 AM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 75 mph possible. * WHERE...Central Laramie Range and Southwest Platte County, Laramie Valley, South Laramie Range and South Laramie Range Foothills Counties. * WHEN...From late tonight through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-108-118-119-130000- /O.CON.KCYS.HW.A.0030.201114T0100Z-201115T0600Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 519 AM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...East Platte County, Goshen County, Central Laramie County and East Laramie County Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
644 WWUS75 KCYS 122037 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 137 PM MST Thu Nov 12 2020 WYZ110-131200- /O.EXT.KCYS.HW.W.0043.000000T0000Z-201112T2300Z/ /O.CON.KCYS.HW.A.0030.201113T0600Z-201115T0900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 137 PM MST Thu Nov 12 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the High Wind Watch, west winds 35 to 55 mph with gusts up to 80 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain. * WHEN...For the High Wind Warning, until 4 PM MST this afternoon. For the High Wind Watch, from 11 PM MST this evening through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ104>106-109-111-113-115>117-131200- /O.CON.KCYS.HW.A.0030.201113T1200Z-201115T0900Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Rawlins, Baggs, Saratoga, Encampment, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 137 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, Central Carbon County, Southwest Carbon County and Upper North Platte River Basin Counties. * WHEN...From early Friday morning through late Saturday night. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-108-118-119-131200- /O.CON.KCYS.HW.A.0030.201114T0100Z-201115T0600Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 137 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...East Platte County, Goshen County, Central Laramie County and East Laramie County Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Travel impacts expected. Light weight...high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Brothers
231 WWUS75 KCYS 122258 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 358 PM MST Thu Nov 12 2020 WYZ110-131000- /O.EXP.KCYS.HW.W.0043.000000T0000Z-201112T2300Z/ /O.CON.KCYS.HW.A.0030.201113T0600Z-201115T0900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 358 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH LATE SATURDAY NIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... * WHAT...Sustained west winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain. * WHEN...High Wind Watch in effect from 11 PM MST this evening through late Saturday night. * IMPACTS...Travel impacts expected. Lightweight, high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ104>106-109-111-113-115>117-131000- /O.CON.KCYS.HW.A.0030.201113T1200Z-201115T0900Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Rawlins, Baggs, Saratoga, Encampment, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 358 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Sustained west to southwest winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, Central Carbon County, Southwest Carbon County and Upper North Platte River Basin Counties. * WHEN...Early Friday morning through late Saturday night. * IMPACTS...Travel impacts expected. Lightweight, high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-108-118-119-131000- /O.CON.KCYS.HW.A.0030.201114T0100Z-201115T0600Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 358 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...Sustained west winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...East Platte County, Goshen County, Central Laramie County and East Laramie County Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Travel impacts expected. Lightweight, high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
549 WWUS75 KCYS 122302 CCA NPWCYS URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Cheyenne WY 402 PM MST Thu Nov 12 2020 WYZ110-131000- /O.EXP.KCYS.HW.W.0043.000000T0000Z-201112T2300Z/ /O.CON.KCYS.HW.A.0030.201113T0600Z-201115T0900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 402 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH LATE SATURDAY NIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... * WHAT...Sustained west winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain. * WHEN...High Wind Watch in effect from 11 PM MST this evening through late Saturday night. * IMPACTS...Travel impacts expected. Lightweight, high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ104>106-109-111-113-115>117-131000- /O.COR.KCYS.HW.A.0030.201113T1200Z-201115T0900Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Rawlins, Baggs, Saratoga, Encampment, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 402 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Sustained west to southwest winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, Central Carbon County, Southwest Carbon County and Upper North Platte River Basin. * WHEN...Early Friday morning through late Saturday night. * IMPACTS...Travel impacts expected. Lightweight, high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-108-118-119-131000- /O.COR.KCYS.HW.A.0030.201114T0100Z-201115T0600Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 402 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...Sustained west winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...East Platte County, Goshen County, Central Laramie County and East Laramie County. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Travel impacts expected. Lightweight, high profile vehicles such as tractor trailers and those towing camper trailers stand a high risk of blowoff or blow overs. Expect travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 11, 4:36 PM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 11, 4:36 PM MST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
436 PM MST Wed Nov 11 2020
.SHORT TERM...(This evening through Friday)
Issued at 205 PM MST Wed Nov 11 2020
Currently, a large but broad upper level trough sits over and to
the north of the CWA with primarily westerly flow overhead with
multiple shortwaves passing through. Scattered cloud cover sits
along and west of the Laramie Range with embedded snow showers
along with southwesterly upslope flow over the Sierra Madre and
Snowy Range resulting in light snowfall. Recent SNOTEL
observations report around 0.2-0.3" SWE over the past 12 hours and
should continue tonight with the passing system. A cold front
currently positioned over northeast Wyoming will sweep south
through the Nebraska Panhandle this evening with northerly winds
and slightly cooler temperatures. Additional forcing from the
front along with upslope flow along the Pine Ridge will support
snowfall tonight across Converse and Niobrara Counties in Wyoming
and over towards Chadron and the northern Nebraska Panhandle.
Light accumulations are expected around 1" or less.
Winds will begin to increase early Thursday morning near
Arlington as stronger flow around 45 kts sets in aloft at 700 mb.
12z GFS CAG-CPR height gradients for Thursday morning have
relaxed a little from previous guidance, though are still expected
to reach 50 meters. Gradients off of the latest NAM are weaker
along with upper level winds. A brief period of wind gusts
approaching 60 MPH is possible near the Arlington/Elk Mountain
area early Thursday morning, however confidence is not high
enough at the moment for an upgrade. Regardless, expecting
Thursday and Friday to be windy, especially along and west of the
Laramie Range, with weak passing impulses before a much bigger
wind threat moves into the area this weekend.
.LONG TERM...(Saturday through Tuesday)
Issued at 306 AM MST Wed Nov 11 2020
Main concern this period will be with a strong wind event that
should continue to affect at least parts of the CWA Saturday with
700H flow progged to be over 60 kts over much of the CWA. Downward
omega also spreads east of the mtns into se Wy and the southern
Neb Panhandle during the day while a deep surface low moves across
the Dakotas. Likely will need wind highlights especially in wind
prone areas as well as into at least the high plains. Winds should
ease Saturday night as the pressure gradient lessens but still looking
pretty breezy Sunday under fast nwly flow. Mainly dry through the
period over the plains but periodic snow showers expected over
and near the higher mtns Saturday and Sunday aided by orographics.
Pacific front moves across Saturday night resulting in cooler
temperatures Sunday. Early next week should see some warming with
continued breeziness.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 430 PM MST Wed Nov 11 2020
Wyoming TAFS...VFR, with occasional IFR in snow at Rawlins and
Laramie until 02Z. Wind gusts to 35 knots.
Nebraska TAFS...VFR, except for MVFR at Chadron and Alliance from
05Z to 15Z. Wind gusts to 24 knots at Scottsbluff and Sidney after
15Z Thursday.
&&
.FIRE WEATHER...
Issued at 306 AM MST Wed Nov 11 2020
A fast-moving and progressive pattern will keep wind in the
forecast each day. These windy conditions will be paired with
light mountain snow, but in most cases, dry conditions and periods
of Haines 5 otherwise. Today marks the day the region will see
widespread min humidities in the 20s across the High Plains, with
teens expected along the Colorado border Thursday. This looks to
remain the pattern for the foreseeable future, with areas west
dropping from min humidities in the 40s and 50s to 30s at the
beginning of next week. Therefore, even as we enter into mid-
November, elevated fire weather conditions continue to exist.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 2 AM MST Thursday through Thursday
afternoon for WYZ110.
NE...None.
&&
SHORT TERM...MB
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...ABHazardous weather outlook, Nov 11, 2:23 PM MST, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 223 PM MST Wed Nov 11 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>119-122130- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 223 PM MST Wed Nov 11 2020 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Breezy conditions with isolated snow showers through this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widespread very strong winds are possible Friday night and Saturday. .Spotter information statement... Spotter activation will not be needed. WYZ110-122130- North Snowy Range Foothills- 223 PM MST Wed Nov 11 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Breezy conditions with isolated snow showers this through evening. High Wind Watch in place tonight through Thursday afternoon for the I-80 corridor Arlington to Elk Mountain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widespread very strong winds are possible Friday night and Saturday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 11, 4:29 PM MST, 3 hours 41 minutes before
Special Weather Statement National Weather Service Cheyenne WY 429 PM MST Wed Nov 11 2020 WYZ110-115>119-120130- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 429 PM MST Wed Nov 11 2020 Narrow bands of snow showers will move east across southeast Wyoming, impacting the Interstate 80 corridor from near Arlington through Laramie and Cheyenne. Brief visibility restrictions between a half mile and a mile in moderate snowfall along with gusty winds to 30 mph will accompany these showers. Motorists should be alert for slick, snow covered roadways and lower visibilities in blowing and falling snow. Reduce speeds and allow extra travel time.
Local storm report, Nov 11, 5:08 PM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HEAVY SNOW 2 ESE SINCLAIR 41.77N 107.08W
11/11/2020 U0.0 INCH CARBON WY DEPT OF HIGHWAYS
SNOW SQUALL. VISIBILITY DROPPED TO A QUARTER MILE IN
HEAVY SNOW. WINDS WERE GUSTING OVER 30 MPH.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:21 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Platte | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.